Alert archive / Georgia / Areal Flood Advisories in 2021

Areal Flood Advisory 89, NWS Charleston, SC

August 8, 2021Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this areal flood advisory at Aug 8, 2021, 3:25 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 82 min.

The area

The counties it named.

The facts

Issued
Aug 8, 2021, 3:25 PM EDT (19:25 UTC)
Expired
Aug 8, 2021, 4:47 PM EDT
In force
82 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this areal flood advisory went out at Aug 8, 2:00 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 8, 2:00 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Sun Aug 8 2021

.SYNOPSIS...
High pressure will prevail across the area through much of the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper level trough axis stretches from Pennsylvania down
through the Carolinas into Georgia with a well defined short-
wave center spinning along the North/South Carolina border.
Surface high pressure is building along the Appalachians to the
Gulf with a stalled boundary extending through the Carolinas
into southern Georgia. Deep layer moisture axis (PWAT > 2
inches) has been shunted just offshore.

The upper trough axis and aforementioned short-wave circulation
will slowly slip eastward across the region today to just off
the coast this evening. Daytime heating will destabilize things
a bit with MLCAPE values building to 1000-1500 J/Kg, perhaps a
bit more. Combination of modest background forcing for ascent
with the trough, sea breeze development and any old boundaries
lurking about should kick off some showers/thunderstorms as we
head into the afternoon. Initially along the coast, with
convection pushing inland through the afternoon. As is typical
for this time of year, some localized heavy rainfall remains a
possibility in areas that the thunderstorms hover over for an
extended period of time. High temperatures may actually hit
normal (~90 degrees) across our entire area today.

Convection lingers into this evening before ending by the
overnight. Some fog will again be possible, particularly for
areas that do see rainfall today/evening.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
What remains of a mid-upper lvl trough will slowly shift further
northeast and offshore Monday before high pressure strengthens
across the Atlantic, then spreads across the Southeast United States
through mid week. With a typical summertime pattern taking shape,
few to scattered showers/thunderstorms are possible each day,
primarily triggered by a sea breeze circulation shifting inland
during afternoon into early evening hours. Ample low-lvl moisture
will be in place, but overall instability is rather modest and shear
is quite weak, suggesting mainly diurnally driven showers and pulse
type thunderstorms. Overnight periods should remain mainly dry. High
temps should be near normal each day, peaking in the mid-upper 80s
near the coast to lower 90s inland. Overnight lows will remain mild,
generally ranging in the low-mid 70s inland to upper 70s at the
beaches.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Very little change is expected to the overall pattern through late
week while broad high pressure extends from the Atlantic and
prevails across the region. There are hints of an upper lvl low
approaching the Florida/Georgia coast late week and perhaps a front
approaching from the northwest early next week, suggesting a slight
uptick in precip coverage, but overall confidence in timing of these
features and local impacts is quite low. Regardless, conditions
should be typical of a summertime pattern across the Southeast
United States through much of the week with scattered showers and
thunderstorms possible each afternoon and early evening, mainly
associated with an inland moving seabreeze. Overnight periods should
remain drier due to diurnal heat loss. High temps will remain near
normal, peaking around 90 degrees away from the beaches. Lows will
remain mild, ranging in the low-mid 70s away from the coast each
night.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
18Z TAFs: Convection has developed across our area it's expected
to last until ~23Z. We have VCTS as all of the TAF sites and
will amend to add a TEMPO if radar trends show extremely likely
restrictions to the TAF sites. Otherwise, the convection will
dissipate this evening. The MOS indicates increased
probabilities of fog overnight. We kept the TAFs simple, with
MVFR due to MIFG from 08-15Z. This will need to be adjusted with
future TAFs.

Extended Aviation Outlook: Brief flight restrictions possible at
CHS/JZI/SAV terminals due to showers/thunderstorms each afternoon
into early evening hours. Otherwise, VFR conditions should prevail
at the terminals through midweek.

&&

.MARINE...
Today and Tonight: South to southwest winds 5 to 15 knots will
continue with seas 2 to 3 feet, except near the coast where
development of a sea breeze by afternoon will turn winds more
onshore. Some showers/storms will be found in the marine zones
this morning. The risk of waterspouts is rapidly dropping as
this convection moves further offshore and out of our area.

Monday through Friday: Atlantic high pressure will build over the
waters and remain the dominate weather feature through late week,
although a weak upper lvl low could help produce greater
thunderstorm coverage across local waters heading into the weekend.
Given the pattern, expect conditions to remain well below small
craft advisory levels. In general, south-southeast to south-
southwest winds will peak near 10-15 kt each day, highest near the
coast as a sea breeze circulation develops and shifts inland each
afternoon. Seas will average no higher than 2-3 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...
Hazardous weather outlook, Aug 8, 4:34 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
434 AM EDT Sun Aug 8 2021

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
434 AM EDT Sun Aug 8 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-091000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
434 AM EDT Sun Aug 8 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:46 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston119 min
Aug 8, 3:47 PM EDTSpecial Marine WarningCHS118 min
Aug 8, 4:23 PM EDTAreal Flood AdvisoryCHSCharleston48 min
Aug 8, 3:42 PM EDTSpecial Weather StatementCHSChatham33 min
Aug 8, 3:44 PM EDTSpecial Weather StatementCHSChatham31 min
Aug 8, 4:09 PM EDTSpecial Weather StatementCHSChatham36 min
Aug 8, 4:12 PM EDTSpecial Weather StatementCHSLiberty33 min
Aug 8, 4:40 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Aug 8, 5:14 PM EDTSpecial Weather StatementCHSMcIntosh16 min
Aug 8, 5:55 PM EDTAreal Flood AdvisoryCHSBulloch58 min

Nearby

Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.